MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB945H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Pocket Erosion (2013); Impaired Healing (2378)
Date of Event 06/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: what is the most current patient status? was the suture removed in a routine post-op procedure? was the suture removed in a reoperation procedure? was reoperation necessary to remove the suture and re-close the wound? if medication was required, please clarify if it was prescription strength.Was there any alleged deficiency with the device? please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).Contacted with the sales rep today via phone, please refer to event description and other information requested is unknown.
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery procedure on (b)(6) 2024 and suture was used.The mother gave birth vaginally in the delivery room.Due to a degree i perineal laceration, the nurse used suture to suture the wound.The patient was discharged normally on the 5th day after surgery.Post op, on (b)(6) 2024 on the seventh day after delivery, patient came to the hospital for a follow-up examination and complained of pain in the wound.The patient also closely monitored personal hygiene but did not see any improvement.After examination, the nurse found that the suture was exposed, the perineum was clean, and there was no odor.Therefore, she used a suture remover to remove the suture, and the perineum healed well, but the suture was not absorbed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/28/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned.H6 component code: c22 - photo analysis.Corrected information: b3, d4.Additional information: h6.Additional information was received: after contacting the hospital, the hospital reported that the suturing tissue layer was perineum, and the wound healing was improved after symptomatic treatment.No subsequent adverse event report was received.The event date should update to be 2024-jun-16.Photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a fragment of suture used with body fluids.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
VCL+ UD 36IN 2-0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20314188
Report Number2210968-2024-10341
Device Sequence Number20740849
Product Code GAM
UDI-Device Identifier10705031056701
UDI-Public(01)10705031056701(17)280430(10)TEMKEA
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB945H
Device Lot NumberTEMKEA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale